| Catalog Number |
451503L5 |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the body of a 5f tempo angiographic catheters was peeling off, appearing as though it was decomposing.There was no reported patient injury.It was further reported that additional devices from the same lots and skus exhibited similar peeling, with approximately nineteen devices affected.It was confirmed that the remaining devices were sterile and exhibited the same failure.Devices are stored in the warehouse along with other medical devices.Ozone is not used to disinfect, and it is not used in any areas such as procedure or storage rooms.Four images were provided, showing blue flakes on a blood-soaked surgical towel, cracks on the catheter body and strain relief, and yellowish discoloration to the hub.The device was returned for evaluation.
Additional Manufacturer Narrative
As reported, the body of 5f tempo angiographic catheters was peeling off, appearing as though it was decomposing.It was further reported that additional devices from the same lots and skus exhibited similar peeling, with approximately nineteen devices affected.It was confirmed that the remaining devices were sterile and exhibited the same failure.Devices are stored in the warehouse along with other medical devices.Ozone is not used to disinfect, and it is not used in any areas such as procedure or storage rooms.One sterile unit of cath tempo 5f pig 110cm 5sh was received in the original pouch inside a plastic bag and was unpacked to perform the visual inspection.The pouch seals were intact and sterility was not compromised.Visual inspection identified a degradation condition on the catheter body.The strain relief did not present a degradation condition, and no other outstanding details were observed.Based on the product evaluation of the reported complaint, it was confirmed that the unit exhibited degradation characteristics on the body, and no other anomalies were detected during the evaluation.The complaint has been escalated for further investigation.All documentation related to the original escalation is maintained within complaint (b)(4), and the reassignment was performed to align the returned device with the appropriate complaint record without impacting the integrity of the investigation or overall assessment.The reported ¿catheter (body/shaft) ¿ degradation¿ was observed during the product evaluation, while ¿strain relief ¿ degradation¿ was not.Based on the available information, the specific cause of the degradation could not be determined.Potential contributing factors include storage or handling conditions within the reporting facility or factors associated with the manufacturing process of the unit.Users are trained to inspect products for signs of damage prior to and during use, and any product showing damage is not to be used.The product labeling includes information for safety intended to make users aware of such risks.According to the instructions for use (ifu), ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not expose to organic solvents.¿ while this guidance mitigates risks associated with storage and handling, it does not eliminate the potential for degradation.Because a potential link to the manufacturing process could not be excluded, an investigation has been initiated to further evaluate potential contributing factors and implement further actions as appropriate.No additional actions will be taken at this time.